Hi - I posted a question the other day related to this, but wanted some follow up regarding symptoms I am experiencing now. Long story short, got gonorrhea in Thailand, was treated with Rocephin and 5 days of cefixime 400 mg 2x a day (I believe doctor didnt speak great english) symptoms cleared within a week. About 10 days later testicles started to swell and was diagnosed with epididymitis.
Went to urologist and was given 10 days of doxy 2x a day. Still had minor swelling, so Dr gave me 1 more week 2x a day. I was fine until I rowed for exercise and then my testicles swelled again. Dr gave me Cipro 2x a day for 2 weeks. I experienced off and on swelling thereafter for 1 week which has since subsided.
I finished the cipro 4 days ago, but am now experiencing 2 issues:
1) Dull lower back pain in the kidney region, slight lower abdominal pain and side pain, which seems to get a little worse if I flex my stomach. I have no discharge, pain when urinating, etc. My legs and knees were sore as well, but this has recently subsided.
2) Whenever I ejaculate (or just prior to it) I notice that what I assume to be part of my epididymis at the bottom of both testicles tense up and feel firm. This lasts for 30 secs - 2 mins or so and then goes away. It is a bit uncomfortable. I honestly can't remember if this is normal or not, but I don't seem to remember it happening before.
1. I have read cipro can cause back pain. Is this something I should be worried about since it is in the kidney region? Will it subside on its own? And if so, how long would you expect it to last? I have not exercised much since getting sick and am usually very active, so I also wonder if this could be part of the pain issue.
2. What is going on with my epididymis? Is this a potential issue from scarring? Or is this another example of something that will subside on its own? It has been 6 weeks since I contracted gonorrhea and about a month since epididymitis symptoms started.
This question could (and should) have been posted as a follow-up comment in your other thread. Please ask it there for Dr. Hook's reply. I predict that he will agree that none of your symptoms suggests continuing epididymitis or any other problem, just the nonspecific symptoms that can go along with any illness. If you sprain an ankle, it can continue to hurt long after all signs are it has healed; the epididymis is no different. It doesn't necessarily mean any long term problem. Equally important, my advice -- and I'm sure Dr. Hook will agree with this as well -- is that your urologist is the person to whom you should be asking these questions. He or she probably has a lot more experience treating epididymitis than we do, and a distant online opinion is almost always inferior to that of the doctor in charge.
My only other advice is that when you speak with your urologist about all this, ask whether s/he thinks there might be a prostate gland problem. Your symptoms sound more like that than they do continuing epididymitis.
I ask online because my doctor has always been/seemed very busy and not concerned about my symptoms (not uncaring per se, just didn't think they were an issue). To me, they obviously seem like an issue as they impact my day-to-day and this is something I have never dealt with before so it is a bit unnerving. I am a logical, reasonable (usually) working professional, and I don't think these symptoms are in my head. The last time I saw him I felt as if he speculated that they were.
Have not talked to my doctor about these specifically since my last visit, but figured I would follow up online in the interim just to make sure I don't need to go see him earlier that scheduled (have an appointment for follow up in 2 weeks).
Certainly many if not all your symptoms are consistent with anxiety focused on the genital area. If that is your urologist's considered opinion, I suggest you give it credence. Probably he has a lot of experience with patients with similar problems.
He never explicitly said it was in my head, but he did not seem concerned and seemed to insinuate it without saying it.
Do you think I could have trichomoniasis? I am still having back pain and abdominal pain today (of course now that I am out of town for work again). I thought it was decreasing over the weekend, but it is definitely still bothering me and does seem to be originating from the prostate. I still have some pain during ejaculation and noticed a tingling feeling in the urethra that started at some point today.
Is it likely that I could have developed prostatitis associated with gonorrhea after being on antibiotics for about 5 weeks (cipro/doxy?)
Could prostatitis/epididymitis develop as a result of trichomoniasis? I was never tested for trichomoniasis, but was tested for everything else (i.e. never given urethral swab - just had urine analyzed).
I plan on going to the urologist again on Friday - do you think it is OK for me to wait that long?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.